Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.
Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.
Doctors' Answers to "Frequently Asked Questions" - Vasotec
These comments are made for the purpose of discussion and should NOT be used as
recommendations for or against therapies or other treatments. An individual patient is
always advised to consult their own physician.
Question: My father is taking vasotec 20 mg. He is complaining that he cannot
remember anything ever since he started taking this specific drug. He also is a on the go
person is upset that he is very tired all the time also. He is only 47 and would like to
know if there is anything to counter act these side effects.
Answer: What is his blood pressure at home sitting and standing.
Often, patients blood pressure is treated only with office readings and hence overtreated.
The vasotec per se should not cause this problem unless he is being overtreated(very
common by the way).
Vasotec Side Effects [posted
Question: I have been taking Vasotec for hypertension for the last 10 years. No
side effects. During the past 8 months, I have noticed one side of my face is swollen.
Sometimes my tongue is swollen and sometimes I feel like my throat is swollen. I became
concerned and asked the pharmacist for the pamphlet on Vasotec, as my physician checked
everything else and couldn't find the cause. I read in the pamphlet that angio adema could
be a side effect of Vasotec. I am experiencing symptoms of edema just as those explained.
I go to the doctor next week, but want to know more before my appointment.
Answer: It certainly can be. I would try 6 weeks or so off the medication on
another class of drugs and see what happens. You also need some evaluation of this problem
by your physician.
Vasotec & Prenatal Vitamins
Question:I am 27 years old. I have been taking prenatal vitamins for a couple of
months and I have been recently diagnosed with hypertension and my doctor prescribed me
Vasotec 5mg to be taken daily. I wanted to know if that's okay to take together. If not,
is there another high blood pressure medication which you can recommend I take instead of
the Vasotec? If you can please respond to this matter for me as soon as possible, I would
appreciate it. Thank you for your time and cooperation.
Answer: No interactional problem, excellent drug while pregnant.
Decreased Sex Drive
Question:I'm taking vasotec 2.5mg twice a day. Since starting the drug, my sex
drive had gone dome dramatically. I'm 27 years old and have never had this problem.
Answer:Blood pressure medicines in general are notorious for causing
difficulties with erections. You don't say whether your libido is decreased or your
erectile force. In general, blood pressure medicines have little effect on libido. They
often effect erectile ability or force. So, if you are having normal erections but no
desire I doubt whether the medicine has anything to do with the problem. Stopping the drug
for a few days would be an adequate test since it will be cleared within 12-14 hours.
Check with your doctor first.
Question:I would appreciate more information you could provide on the drug Vasotec.
My husband's CHF is worsening and I learned of this drug on the net.
Answer: Vasotec is a drug which belongs to a class called ACE inhibitors. In
general, they are extremely effective as long as they don't lower blood pressure
excessively or don't result in renal problems(probably 5% of patients). Any of this class
will be of about the same effect.
Back to Drug
InfoNet Home Page.
Back to Doctor FAQ main page.